MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-18
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the left anterior descending (lad) artery with mild calcification and mild tortuosity.A 2.75x18mm xience stent was implanted mid lad, followed by a 3.00x28mm xience stent implanted proximal mid lad and then a 3.00x12mm xience stent was deployed to overlap the 2 implanted stents.The 2.50x33mm xience skypoint stent delivery system (sds) was attempted to be advance to the target lesion; however the sds got stuck and could not advance or be removed from the implanted 3.00x28mm xience stent; therefore, the stent was deployed at the proximal/mid lad, which was not the intended location.Additionally, the sds catheter became kinked.After the stent was deployed, the sds was removed from the patient.At an unknown point during the procedure a 2.25x18mm xience skypoint sds was attempted to be advanced in the guide catheter, but the shaft broke while advancing through the guide catheter.The 2.25x18mm xience skypoint sds was simply removed from the patient, without issue.There was no adverse patient sequela and no clinically significant delay in the procedure.The procedure was completed with the implantation of 2 non-abbott stents.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not reported as returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The 2.50x33mm xience skypoint stent is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the guiding catheter causing the reported difficulty to advance and subsequent shaft separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
N/a.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14964403
Report Number2024168-2022-07420
Device Sequence Number5372436
Product Code NIQ
UDI-Device Identifier08717648233005
UDI-Public08717648233005
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2023
Device Model Number1804225-18
Device Catalogue Number1804225-18
Device Lot Number1071441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer07/09/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.75X18MM, 3.00X28MM, 3.00X12MM XIENCE STENTS
Patient Age61 YR
Patient SexMale